Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 16, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 7, 2000, 4:58 PM CST for Coleman County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 7, 2000, 4:58 PM CST (22:58 UTC)
- Expired
- Mar 7, 2000, 5:45 PM CST
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Coleman County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 5:15 PM CST | Thunderstorm Wind | Coleman, TX | High winds heavily damaged a carport in Coleman. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 2:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 072259 SVRSJT TXC083-072345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 458 PM CST TUE MAR 7 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLEMAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 545 PM CST * AT 454 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF VOSS...OR ABOUT 19 MILES SOUTHEAST OF BALLINGER...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VALERA AT 505 PM CST COLEMAN AT 515 PM CST SANTA ANNA AT 525 PM CST THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS!
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:03 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 7, 3:03 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 303 PM CST TUE MAR 7 2000 AS UPPER LEVEL TROUGH LIFTS OUT INTO THE SOUTH PLAINS...LINE OF THUNDERSTORMS CONTINUES TO MOVE EAST ALONG FRONTAL BOUNDARY. TORNADO WATCH IS IN EFFECT IN ALL BUT SOUTHERN COUNTIES UNTIL 8PM CST. WILL THEREFORE INCLUDE POSSIBILITY OF THUNDERSTORM ACTIVITY IN WESTERN COUNTIES EVEN THOUGH THREAT WILL PROBABLY BE FURTHER EAST. RADAR AND SPOTTER REPORTS HAVE NOT INDICATED ANY SEVERE ACTIVITY THUSFAR. RAPIDLY MOVING LINE WILL EXIT CWFA AFTER MIDNIGHT. AFTER THIS ACTIVITY...BLAND WEATHER PATTERN WILL SET IN WITH NEXT CHANCE OF ANY ACTIVITY NOT UNTIL EARLY NEXT WEEK. =ABI 049/075/046/076 7000 SJT 050/077/047/078 2000 JCT 052/078/045/079 4000 .SJT...CAUTION LAKES. 15
In the hours before
Special weather statement, Mar 7, 12:33 PM CST, 4 hours 25 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-080000- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 1233 PM CST TUE MAR 7 2000 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THAT PORTION OF THE BIG COUNTRY TO THE NORTH AND EAST OF ABILENE... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF WEST CENTRAL TEXAS... A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN NEW MEXICO WILL MOVE EASTWARD THROUGH THIS AFTERNOON. AS THIS SYSTEM ENCOUNTERS A WARM...MOIST AND UNSTABLE AIRMASS THAT IS ALREADY IN PLACE...THUNDERSTORM DEVELOPMENT WILL BE LIKELY. DUE TO THE DEGREE OF INSTABILITY THAT IS IN PLACE...SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE. ALSO... THE THREAT FOR ISOLATED TORNADIC DEVELOPMENT EXISTS AS WELL. AT MIDDAY...A LINE OF RAPIDLY INTENSIFYING THUNDERSTORMS EXTENDED FROM ODESSA TO BROWNFIELD IN WEST TEXAS. AROUND 4 PM THIS AFTERNOON...THIS LINE IS EXPECTED TO BE NEAR A ROBY...SWEETWATER... SAN ANGELO TO SONORA LINE. BY EARLY THIS EVENING THE LINE OF STORMS WILL EFFECT THE NORTHWEST HILL COUNTRY...HEARTLAND...AND EASTERN PORTIONS OF BOTH THE CONCHO VALLEY AND THE BIG COUNTRY. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. THIS OUTLOOK WILL RESUME SCHEDULED ISSUANCE ON MARCH 15 2000. HOWEVER...THIS OUTLOOK WILL CONTINUE TO BE ISSUED AS NEEDED WHEN THUNDERSTORMS THREATEN WEST CENTRAL TEXAS. 21
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:40 PM CST | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 65 min |
| Mar 7, 4:29 PM CST | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 46 min |
| Mar 7, 4:48 PM CST | Severe Thunderstorm Warning | SJT | Throckmorton | 42 min |
| Mar 7, 5:23 PM CST | Severe Thunderstorm Warning | SJT | Brown | 67 min |
| Mar 7, 5:23 PM CST | Severe Thunderstorm Warning | SJT | Callahan | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.